MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy
Model Number VXAK0107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced pericardial effusion after the transseptal puncture (tsp).During a concomitant left atrial appendage procedure (laac) and radiofrequency (rf) ablation procedure a versacross connect laac access solution rf wire was used.Femoral access was gained; a non-boston scientific intracardiac echocardiography (ice) catheter was inserted into the right atrium (ra), a non-boston scientific coronary sinus (cs) catheter was inserted and positioned at the cs, and a non-boston scientific sheath was inserted over a non-boston scientific.032-inch j-tip guidewire and positioned at the septum.The j-wire was exchanged for the verascross connect rf wire and the tsp was performed.The non-boston scientific sheath dilator was used with the rf wire.The physician was not satisfied with the position of the tsp, so the rf wire was pulled back into the ra, and the tsp procedure was repeated in an inferior/posterior location.Difficulty was encountered advancing the sheath across the septum, and the physician had to push a little harder to get it across.It was stated that the rf wire may have also advanced across the septum when the sheath did.A routine imaging sweep of the cardiac structures was then performed, and a large effusion was observed at the apex around the right ventricle (rv) and left ventricle (lv).The patient's carbon dioxide (co2) readings were also beginning to drop at this time.The sheath was pulled back to the ra and protamine was administered.The procedure was cancelled and pericardiocentesis was performed.The pericardial space was accessed using fluoroscopy and a drainage catheter was inserted.1200cc of bright red blood was removed from the epicardial space.The physician waited and observed the epicardial space to make sure blood was no longer accumulating, then the drain was removed and the patient was extubated.A blood draw for a complete blood count (cbc) was done and sent to the lab.The patient regained consciousness prior to being moved to the intensive care unit (icu) for observation.Echocardiography was performed the next day and was negative for effusion.The patient began taking apixaban again after no effusion was observed on imaging.The patient was monitored in the icu for one more night before being discharged.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.When any further relevant information is obtained, a supplemental medwatch will be filed.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50691337
Report Number2124215-2026-48120
Device Sequence Number21246245
Product Code DXF
UDI-Device Identifier00685447019497
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0107
Device Catalogue NumberVXAK0107
Device Lot Number0039597487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/09/2026
Date Device Manufactured06/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight235 LB